Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 247, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Nov 2, 2016, 4:13 PM CDT for Childress County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Nov 2, 2016, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 117 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 4:29 PM CDT | TSTM WND GST 66 | 2 W Childress, TX | MEASURED BY CHILDRESS ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WUUS54 KLUB 022113
SVRLUB
TXC075-022200-
/O.NEW.KLUB.SV.W.0247.161102T2113Z-161102T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT WED NOV 2 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK TEXAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 500 PM CDT
* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TELL...MOVING EAST-NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 10042 3454 10041 3462 10000 3431 10000
TIME...MOT...LOC 2112Z 254DEG 20KT 3441 10039
HAIL...1.00IN
WIND...60MPH
$$
MCZ1 follow-up statement
384
WWUS54 KLUB 022137
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT WED NOV 2 2016
TXC075-022200-
/O.CON.KLUB.SV.W.0247.000000T0000Z-161102T2200Z/
CHILDRESS TX-
437 PM CDT WED NOV 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CHILDRESS COUNTY...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHILDRESS...
MOVING EAST AT 25 MPH. EARLIER...THIS STORM PRODUCED A WIND GUST TO
66 MPH AT THE CHILDRESS AIRPORT.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...CHILDRESS AIRPORT WIND GUST.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS LIKELY TO MOBILE HOMES...ROOFS
AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 10042 3454 10041 3462 10000 3431 10000
TIME...MOT...LOC 2136Z 254DEG 20KT 3445 10023
HAIL...1.00IN
WIND...70MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:40 PM CDT, 33 minutes earlier.
Area forecast discussion, Nov 2, 3:40 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 340 PM CDT Wed Nov 2 2016 .SHORT TERM... Shower and t-storm activity was on the increase across the forecast area this afternoon. A cold front continued to advance south through the area, cutting southwest to northeast across Yoakum County to Hall County at 3 pm. Ongoing shower activity across the far southwest Texas Panhandle and western South Plains has generated mainly light amounts of rain so far today, but as the activity progresses south and east and encounters a more moist and unstable environment, we will look for stronger storms with heavier rainfall rates. The strongest upper-level winds are in a belt running from southwest Texas northeast through the Texas Panhandle, with higher values of deep-layer shear residing across our western and northern zones, somewhat displaced from the best instability. Still, it appears there is a zone of moderate CAPE/shear overlap running from the southern South Plains into the southeast Texas Panhandle, along either side of a line from Tahoka to Childress. There is the potential for a few severe t-storms with hail up to 1 inch and 60 mph wind gusts in this area late this afternoon - slowly shifting southeast into the Rolling plains with time following the track of the front. Tonight, shower and thunderstorm activity will continue across the area as the low-level jet feeds moisture into the area above the sloping frontal zone as the surface fronts sags into the Permian Basin. Some locally heavy rainfall of an inch to two inches will be possible across our southern counties, with a bit of uncertainty on the northern extent of the heavy rain threat - it looks like the bulk of the heavy rain will be south of Lubbock, although some spotty heavy rain reports may accompany the stronger thunderstorm cells farther north. Cooler and drier low-level air will continue to filter into the area Thursday morning, reducing instability. However,divergent flow aloft will maintain upward motion and keep a chance of showers going, especially western and southern areas. With plenty of cloud cover, temps are only expected to make it into the lower 60s across the west while partial clearing may nudge temps into the low 70s in the Rolling Plains. .LONG TERM... Meridional upper ridge is still shown to envelop the eastern half of our forecast area by Thu evening all downstream of a stacked low in southern Arizona. Favorable axis of diffluence aloft will be poised from the Davis Mountains north through eastern NM during this time while serving to focus the brunt of precip chances in those regions. Farther east, ascent trends more hostile near the ridge which is reasoning for our sharper gradient in PoPs. As the upper low mobilizes northeast toward the Four Corners on Fri and Sat, the axis of upper diffluence is progged to reorient itself from a meridional orientation to more SW-NE while lifting north. This will likely keep additional rain chances confined to our western zones with ascent still lacking farther east, but with such rich moisture and lingering clouds remaining, we have kept the earlier low chances of precip as far east as the Rolling Plains. Setup still has some potential for foggy nights and mornings under very low stratus and narrow dewpoint depressions, but will keep mention out until models show better consistency. By Sat night, models are consistent with cyclonic SW flow overspreading the region courtesy of a kicker wave upstream of the filling upper low. Abundance of moisture (PWs over 1 inch) with these steady height falls and deeper ascent check all the boxes for a more definitive precip event with thunder to boot. Progressive nature to this forcing should keep any heavy precip threat transient and reduced in coverage. Would expect some drying of the column from west to east late Sun in the wake of the trough axis, before some resaturation ensues with another wave reloading the larger scale trough progged to evolve into another closed low near or south of the CWA by the middle of next week. Our area appears to fall on the subsidence side of this broader trough axis, so PoPs were trimmed back gradually to account for a more southerly low track. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 33/93
Hazardous weather outlook, Nov 2, 4:18 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 418 AM CDT WED NOV 2 2016 TXZ021>044-030930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 418 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG OR BRIEFLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING MAINLY FROM THE SOUTHWESTERN AND CENTRAL SOUTH PLAINS INTO PARTS OF THE SOUTHERN ROLLING PLAINS. HAIL TO ONE INCH DIAMETER ALONG WITH WIND GUSTS TO 60 MPH ARE POSSIBLE FROM A FEW STORMS. THUNDERSTORM CHANCES WILL IMPROVE AREA-WIDE LATER TODAY AND TONIGHT WITH THE MAJORITY OF ACTIVITY EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 2, 3:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
306 PM CDT WED NOV 2 2016
TXZ025-030-031-022030-
FLOYD TX-MOTLEY TX-HALL TX-
306 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR MOTLEY...SOUTHEASTERN FLOYD AND
SOUTHEASTERN HALL COUNTIES UNTIL 330 PM CDT...
AT 305 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE FROM 9 MILES SOUTHWEST OF NORTHFIELD TO 7 MILES SOUTHEAST OF
FLOYDADA...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA...MATADOR...FLOMOT...DOUGHERTY AND NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. MOVE INDOORS UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 3457 10059 3432 10042 3431 10052 3411 10053
3383 10123 3383 10127 3397 10136
TIME...MOT...LOC 2005Z 228DEG 9KT 3423 10074 3389 10126
MCZSpecial weather statement, Nov 2, 3:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT WED NOV 2 2016 TXZ042-043-022100- GARZA TX-KENT TX- 329 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARZA AND NORTHWESTERN KENT COUNTIES UNTIL 400 PM CDT... AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JUSTICEBURG...OR 9 MILES NORTHWEST OF LAKE ALAN HENRY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN GARZA AND NORTHWESTERN KENT COUNTIES. LAT...LON 3307 10131 3340 10122 3340 10085 3305 10117 TIME...MOT...LOC 2028Z 209DEG 19KT 3312 10120
Special weather statement, Nov 2, 3:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT WED NOV 2 2016
TXZ040-041-022115-
TERRY TX-LYNN TX-
351 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TERRY AND SOUTHWESTERN
LYNN COUNTIES UNTIL 415 PM CDT...
AT 350 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
BROWNFIELD AND SOUTH OF NEW MOORE. THESE STORMS WERE MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROWNFIELD...TAHOKA...O'DONNELL...NEW MOORE AND MEADOW.
LAT...LON 3318 10233 3339 10224 3339 10208 3318 10176
3296 10159 3296 10208
TIME...MOT...LOC 2050Z 219DEG 18KT 3319 10220Special weather statement, Nov 2, 4:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 407 PM CDT WED NOV 2 2016 TXZ037-043-022145- DICKENS TX-KENT TX- 407 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KENT AND SOUTH CENTRAL DICKENS COUNTIES UNTIL 445 PM CDT... AT 407 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CLAIREMONT...OR 14 MILES SOUTH OF SPUR...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPUR...JAYTON...GIRARD AND CLAIREMONT. LAT...LON 3315 10103 3337 10104 3360 10066 3313 10056 TIME...MOT...LOC 2107Z 241DEG 22KT 3328 10089
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:06 PM CDT | Special Weather Statement | LUB | Hall, Motley | 24 min |
| Nov 2, 3:29 PM CDT | Special Weather Statement | LUB | Garza | 31 min |
| Nov 2, 3:51 PM CDT | Special Weather Statement | LUB | Lynn | 24 min |
| Nov 2, 4:07 PM CDT | Special Weather Statement | LUB | Kent | 38 min |
| Nov 2, 4:25 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 35 min |
| Nov 2, 4:47 PM CDT | Areal Flood Advisory | LUB | Childress | 58 min |
| Nov 2, 5:04 PM CDT | Areal Flood Advisory | LUB | Crosby | 86 min |
| Nov 2, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 28 min |
| Nov 2, 6:20 PM CDT | Special Weather Statement | LUB | King, Stonewall | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.